MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404293
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient went to the hospital because this inflatable penile prosthesis (ipp) was not working properly.Two weeks later, a revision surgery was performed, during which a crack in the connecting tube of the cylinder was identified.The cylinder and the pump were removed and replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned components underwent a thorough analysis.Cylinder 1 was visually inspected, and leakage tested.Visual inspection revealed holes in the middle of its body caused by a sharp instrument; consequently, the cylinder presented a fluid leak.Cylinder 2 was visually inspected, leakage tested, and pressure tested.During visual examination it was noted that there was a hole and broken fabric threads in the middle of the cylinder body, both caused by a sharp instrument.Cylinder 2 passed leakage and pressure tests.The pump was visually and microscopically inspected and tested for leaks.Microscope observation identified bodily fluid contamination within the pump; therefore, the components was not functionally tested.Based on the information available and analysis results, the reported clinical observation of a crack in the connecting tube of the cylinder could not be confirmed.A conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key17647525
Report Number2124215-2023-46723
Device Sequence Number12340704
Product Code FHW
UDI-Device Identifier00878953003955
UDI-Public00878953003955
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/11/2026
Device Model Number72404293
Device Catalogue Number72404293
Device Lot Number1000579497
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer09/26/2023
Initial Report FDA Received Date08/29/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: (B)(6)/ LOT: 1000586370; PUMP: UPN:(B)(6)/ LOT: 1000586370; RESERVOIR: UPN: (B)(6) / LOT: 1000263114; RESERVOIR: UPN: (B)(6)/ LOT: 1000263114
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexMale